Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 363, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2008, 12:41 PM CDT for Barbour County, Pike County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 6, 2008, 1:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:32 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 6, 12:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION..UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT SUN JUL 6 2008 .UPDATE...18Z AVIATION DISCUSSION. && .DISCUSSION... COMPLEX OF SHOWERS AND THUNDERSTORMS IS PUSHING TO THE SOUTHEAST...CURRENTLY AFFECTING LOCATIONS ACROSS THE SOUTHWESTERN PORTION OF THE FORECAST AREA. UPPER LEVEL TROUGH IS LOCATED TO OUR NORTHEAST ACROSS THE APPALACHIANS...WITH MID LEVEL DRIER AIR FILTERING INTO NORTHEAST CENTRAL ALABAMA. SURFACE LAYER IS STILL MOIST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOW 70S. FOR THE AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. THE BEST CHANCES FOR ACTIVITY WILL BE IN THE SOUTH AND EAST. DRIER AIR WILL CONTINUE TO PUSH INTO THE NORTHEAST...WITH A FAIR AMOUNT OF MID LEVEL SHEAR AS WINDS TURN NORTHERLY. THIS WILL SUPPORT SEVERE THUNDERSTORMS ROUGHLY ALONG AND SOUTH OF A LINE FROM GADSDEN TO BIRMINGHAM TO TUSCALOOSA. WITH A MORE SATURATED ACROSS THE SOUTH...THE CHANCE FOR SEVERE THUNDERSTORMS IS LESS. HOWEVER...COVERAGE OF GENERAL THUNDERSTORMS IS EXPECTED TO BE MORE WIDESPREAD SOUTH OF A LINE FROM ANNISTON TO CLANTON TO DEMOPOLIS...WITH ISOLATED SEVERE POSSIBLE. TEMPERATURES THIS AFTERNOON WILL GREATLY DEPEND ON CLEARING TO THE NORTHEAST...AND LOCATIONS OF RAIN ACTIVITY. EXPECTING TEMPERATURES TO CLIMB TO AROUND 90 AT LOCATIONS WHICH RECEIVE A FAIR AMOUNT OF CLEARING...WITH TEMPERATURES IN THE MID TO UPPER 80S ELSEWHERE. 14 && .AVIATION...18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTH AND EAST THIS AFTERNOON...AFFECTING MGM...TOI...AND ANB. DRIER AIR MOVING IN FROM THE NORTHEAST WILL KEEP COVERAGE TO SCATTERED ACROSS THE NORTH. INCLUDED A CB CLOUD GROUP FOR BHM...EET...AND TCL. A SHOWER OR THUNDERSTORM WILL BE POSSIBLE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE VCTS. WILL ADD TEMPOS IF NEEDED. ANY STRONGER STORMS WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL. ACTIVITY WILL DIMINISH WITH SUNSET...WITH BR EXPECTED DURING THE EARLY MORNING HOURS DROPPING VIS DOWN TO MVFR CONDITIONS. CLEARING IS EXPECTED TOMORROW. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 6, 11:06 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CDT SUN JUL 6 2008 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1106 AM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE BEST TIMING FOR THESE THUNDERSTORMS WILL BE IN CONJUNCTION WITH DAYTIME HEATING....NOON THROUGH 9 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 65 MPH... DIME TO NICKEL SIZE HAIL...LOCALIZED HEAVY RAINFALL UP TO TWO INCHES IN A SHORT PERIOD OF TIME...AND FREQUENT DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...BUT A FEW WARNINGS WILL MOST LIKELY BE ISSUED THIS AFTERNOON AND EARLY THIS EVENING. 75
In the hours before
Local storm report, Jul 6, 9:48 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 AM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG NEWELL 33.44N 85.40W
07/05/2008 RANDOLPH AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR NEWELL.
&&
LINHARESLocal storm report, Jul 6, 10:25 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG MIDFIELD 33.45N 86.92W
07/05/2008 JEFFERSON AL LAW ENFORCEMENT
TREES REPORTED DOWN AT 1001 11TH AVENUE AND BANN STREET
IN MIDFIELD.
&&
GGOGGINSSpecial weather statement, Jul 6, 11:52 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CDT SUN JUL 6 2008 ALZ046-049-061715- BULLOCK-PIKE- 1152 AM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND PIKE COUNTIES UNTIL 1215 PM CDT... AT 1151 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR INVERNESS...OR 13 MILES SOUTH OF UNION SPRINGS... MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SANDFIELD. INVERNESS. PEROTE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 6, 11:58 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 SE WINFIELD 33.91N 87.77W
07/05/2008 E0.88 INCH FAYETTE AL BROADCAST MEDIA
NICKEL SIZED HAIL REPORTED.
&&
GGOGGINSSpecial weather statement, Jul 6, 12:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1203 PM CDT SUN JUL 6 2008 ALZ050-061730- BARBOUR- 1203 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 1230 PM CDT... AT 1203 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HAWKINSVILLE...OR 14 MILES EAST OF MIDWAY...MOVING SOUTHEAST AT 8 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BATESVILLE. LUGO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 12:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT SUN JUL 6 2008 ALZ049-050-061800- BARBOUR-PIKE- 1220 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR AND PIKE COUNTIES UNTIL 100 PM CDT... AT 1220 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOOT HILL TO 7 MILES NORTHEAST OF BULLOCK...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BRUNDIDGE TO 8 MILES SOUTH OF GOSHEN...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MONTICELLO. BRUNDIDGE MUNICIPAL AIRPORT. BRUNDIDGE. TARENTUM. HAMILTON CROSSROADS. LOUISVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 46 min |
| Jul 6, 8:47 AM CDT | Areal Flood Advisory | BMX | Greene, Marengo, Sumter | 4 hr |
| Jul 6, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 27 min |
| Jul 6, 4:51 PM CDT | Areal Flood Advisory | BMX | Russell | 3 hr |
| Jul 6, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby | 3 days |
| Jul 6, 6:46 PM CDT | Areal Flood Advisory | BMX | Chambers, Jefferson | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.